Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 655, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2008, 9:38 PM CDT for Ashley County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 22, 2008, 9:38 PM CDT (02:38 UTC)
- Expired
- Jul 22, 2008, 10:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 189 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 897 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 6:00 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 22, 6:00 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 600 PM CDT TUE JUL 22 2008 .DISCUSSION... A GOOD PORTION OF SHOWER AND THUNDERSTORM ACTIVITY EARLY THIS EVENING IN THE SOUTHEAST CONUS REMAINS ALIGNED NEAR A QUASI-FRONTAL BOUNDARY COMPOSED OF THUNDERSTORM OUTFLOW RUNNING FROM CENTRAL AR EAST AND SE THROUGH NORTHERN MS AND CENTRAL AL. RECENT CLUSTER OF BACKBUILDING STORMS IS PRODUCING QUITE A BIT OF RAIN AND LIGHTNING ACROSS CENTRAL MS. EXPECTING MOST OF THE ACTION IN THE CWA TO DIMINISH THIS EVENING ALTHOUGH THE THREAT FOR THUNDERSTORM CLUSTERS COMING IN FROM THE NORTHWEST WILL LINGER THROUGH THE NIGHT UP NEAR THE GOLDEN TRIANGLE AND HIGHWAY 82 CORRIDOR. HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE...ALTHOUGH HEAT INDEX VALUES AROUND THE ARKLAMISS DELTA AND PORTIONS OF WEST CENTRAL MS WILL CONTINUE TO BE IN THE LOW 100S FOR THE NEXT HOUR OR TWO. FORECAST UPDATED TO MATCH GOING TRENDS EXPRESSED ABOVE...AND TO REMOVE HEAT ADVISORY. /BB/ && .PREVIOUS DISCUSSION...THE EASTERN EXTENT OF THE LARGE RIDGE OF UPPER LEVEL HIGH PRESSURE CENTERED IN THE MIDDLE OF THE NATION WILL GET SHOVED BACK TO THE WEST OVER THE NEXT FEW DAYS. THE COMBINATION OF THE TROUGH AND SURFACE FRONT RESPONSIBLE FOR THIS FEAT WILL AFFECT THE ARKLAMISS MAINLY TOMORROW...PRODUCING CONSIDERABLE RAIN CHANCES (ESPECIALLY FOR AREAS EAST OF THE MISSISSIPPI RIVER). CONVECTION FOR LATE TODAY COULD STILL WET A BIT OF GROUND AS WELL WITH VERY DRY AREAS ALONG AND JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR PERHAPS GETTING SOME STORMS TO FIRE UP EARLY THIS EVENING. THE PRESENCE OF DECENT UPPER LEVEL ENERGY DIVING SOUTHEAST THROUGH THE MID MS AND TENNESSEE VALLEY LATE TODAY INTO EARLY TOMORROW WILL LIKELY AGGREGATE ONE OR TWO THUNDERSTORMS COMPLEXES THAT MAKE THE FORECAST PROCESS TRICKY. ONLY FAR NORTHERN AREAS OF THE CWA SHOULD BE NEAR THE EXPECTED PATH OF POTENTIAL COMPLEXES THROUGH MOST OF THE TONIGHT...BUT THE BULK OF THE REGION WILL BE IN THE GENERAL BULLSEYE TOMORROW. ANY COMPLEX AFFECTING THE REGION WILL BRING AT LEAST SOME SEVERE WEATHER RISK (FROM STRONG WINDS AND/OR HAIL)...BUT LACK OF CONSIDERABLE ATMOSPHERIC LAPSE RATES AND ASSOCIATED INSTABILITY WILL NOT MAKE THE RISK VERY HIGH. SEE THE HWO FOR DETAILS. ADDRESSING THE ISSUE OF HEAT...WE WILL LET THE HEAT ADVISORY GOING FOR AREAS ALONG AND NORTH OF I-20 EXPIRE AT 6 PM (ALTHOUGH I ALREADY LET THE ADVISORY GO FOR LOCATIONS AROUND THE GOLDEN TRIANGLE DUE TO RAIN-COOLED AIR). SOME OF THE LOCATIONS IN TODAYS ADVISORY MAY NOT FALL BELOW THE MID 70S TONIGHT WHICH WOULD MIGHT PUT THEM IN-LINE FOR MORE ADVISORY CONDITIONS TOMORROW IF SIMILAR CONDITIONS WERE EXPECTED. WHILE THERE IS DEFINITELY THE POTENTIAL THAT AT LEAST ISOLATED LOCATIONS IN THE REGION (MAINLY WEST OF INTERSTATE 55) COULD STILL SEE HEAT INDICES PEAK AT 105 DEGREES TOMORROW...THE MUCH GREATER PREVALENCE OF CLOUDS AND RAIN MAKE CONFIDENCE OF WIDESPREAD ADVISORY CONDITIONS QUITE LOW AT THIS POINT. SUBSEQUENT SHIFTS WILL MONITOR THE SITUATION CLOSELY...BUT FOR NOW WE WILL JUST LET THE ADVISORY EXPIRE AT 6 PM. BEYOND TOMORROW...A WEAK BOUNDARY THAT WILL MOVE INTO LOWER MS VALLEY TOMORROW WILL BE THE FOCUS FOR SCATTERED (MAINLY DIURNAL) SHOWER AND THUNDERSTORM DEVELOPMENT THURSDAY AND FRIDAY. THE PRESENCE OF HIGH MOISTURE LEVELS IN THE LOWER ATMOSPHERE (AND ASSOCIATED CLOUDS AND PRECIP) WILL HELP TO KEEP TEMPERATURES TOLERABLE THROUGH FRIDAY...ALTHOUGH HUMIDITY WILL BE HIGH. HOWEVER...BY SATURDAY THE UPPER RIDGE LOOKS TO BUILD BACK EAST TOWARD THE LOWER MS VALLEY WITH A VENGEANCE...SHOVING HEAT BACK INTO THE REGION FROM THE WEST (AND PROBABLY MOST OF THE SIGNIFICANT SHOWER AND THUNDERSTORM ACTIVITY EAST OF THE ARKLAMISS). THE GFS MODEL HAS BEEN MUCH MORE AGGRESSIVE WITH BUILDING THIS HEAT INTO THE AREA THIS COMING WEEKEND INTO EARLY NEXT WEEK...WITH THE EURO MODEL LOOKING COOLER AND WETTER. HOWEVER...THE OPERATIONAL GFS MODEL HAS GREAT SUPPORT FROM ITS 20 ENSEMBLE MEMBERS AND THE MEAN OF THESE MEMBERS EVEN LOOKS MORE AGGRESSIVE WITH HEAT THAN THE OPERATIONAL MODEL (WHICH IS SURPRISING). WITH ALL THIS IN MIND I ROSE HIGH TEMPERATURES SOME 2 TO 5 DEGREES EVERYWHERE FROM SATURDAY THROUGH NEXT TUESDAY. THE HOTTEST STRETCH COULD BE SUNDAY AND MONDAY WHEN MORE WIDESPREAD 100S ARE POSSIBLE (ALTHOUGH THE OFFICIAL FORECAST IS NOT QUITE THAT AGGRESSIVE YET). THERE STILL IS A CHANCE THE EURO MODEL IS CORRECT AND THAT MOST OF THE HEAT WILL REMAIN WEST OF THE LOWER MS VALLEY WITH THIS NEXT HEAT WAVE...BUT THOSE CHANCES SEEM TO BE GROWING SLIMMER BY THE DAY. BEST TO TRY AND NOT LET THIS HOT STRETCH SNEAK UP ON US LIKE THE LAST ONE. /BB/ && .AVIATION...THERE IS STILL A LITTLE HAZE OUT THERE BUT OVERALL MOST OF THE AREA IS IN GOOD SHAPE WITH VFR CONDITIONS. THE BIGGEST CONCERN WILL BE CONVECTION ACROSS THE NORTHEAST. THE SITES THAT WILL MOST LIKELY BE AFFECTED WILL BE GTR...GWO AND MEI. ELSEWHERE ISLTD SHRA AND TSRA WILL BE POSSIBLE. ANY SITE THAT SEES CONVECTION WILL HAVE THE USUAL ISSUES SUCH AS LOWERED VISBIES FROM RAIN(POSSIBLY DOWN TO 1SM) GUSTY WINDS AROUND OR GREATER THAN 30KTS AND LIGHTNING. OUTSIDE OF CONVECTION SITES SHOULD REMAIN IN VFR STATUS THROUGH MOST OF THE NIGHT. /CAB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 94 73 94 / 20 55 42 24 MERIDIAN 72 92 71 93 / 28 68 39 31 VICKSBURG 75 95 73 95 / 13 46 36 19 HATTIESBURG 73 92 71 93 / 14 70 39 30 NATCHEZ 74 90 74 91 / 22 62 37 25 GREENVILLE 74 96 73 93 / 21 33 48 16 GREENWOOD 75 92 73 94 / 33 46 47 18 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Jul 22, 6:10 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 610 PM CDT TUE JUL 22 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 232045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 610 PM CDT TUE JUL 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES FOR AN HOUR OR TWO IN MANY AREAS OF THE ARKLAMISS DURING THE AFTERNOON HOURS ON WEDNESDAY. AT THIS TIME A HEAT ADVISORY DOES NOT APPEAR TO BE NEEDED...BUT THOSE WITH OUTDOOR WORK OR PLANS NEED TO BE SURE TO DRINK PLENTY OF WATER AND AVOID PROLONGED EXPOSURE TO THE SUN DURING THE DAY WEDNESDAY. IN ADDITION...STRONG STORMS WILL BE POSSIBLE FOR THE REMAINDER EVENING HOURS ACROSS ISOLATED AREAS OF THE REGION ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR. THERE MAY ALSO BE AN ISOLATED SEVERE STORM OR TWO WHICH WILL HAVE THE POTENTIAL TO PRODUCE WINDS UP TO 60 MPH AND SMALL HAIL. THE SLOW MOVING NATURE OF STORMS WILL ALSO ALLOW SOME TO PRODUCE TORRENTIAL DOWNPOURS AND RAINFALL RATES WELL OVER AN INCH PER HOUR CAN BE ANTICIPATED BY THOSE EXPERIENCING A THUNDERSTORM THIS EVENING. TOMORROW ISOLATED STRONG STORMS WILL BE POSSIBLE AGAIN DURING THE AFTERNOON AND EARLY EVENING. THE MAIN AREA OF CONCERN WILL BE ALONG AND NORTH OF I 20. THESE STORMS WILL BE CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50
In the hours before
Special weather statement, Jul 22, 7:26 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 726 PM CDT TUE JUL 22 2008 MSZ027-230035- CARROLL MS- 726 PM CDT TUE JUL 22 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF MALMAISON AT 726 PM CDT...MOVING EAST AT 6 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN CARROLL COUNTY SHOULD MONITOR THIS STORM CLOSELY. JC
Special weather statement, Jul 22, 7:40 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 740 PM CDT TUE JUL 22 2008 LAZ007-230050- MOREHOUSE LA- 740 PM CDT TUE JUL 22 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF BEEKMAN AT 740 PM CDT...MOVING EAST AT 8 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY. OLB
Local storm report, Jul 22, 7:42 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
742 PM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM TSTM WND DMG ROSEDALE 32.14N 88.99W
07/22/2008 JASPER MS LAW ENFORCEMENT
1 TREE DOWN IN ROSEDAL ON MAIN STREET AND POWER LINES
DOWN ALSO IN ROSEDALE ON CHICAGO ROAD. HAIL REPORTED SIZE
UNKNOWN.
0720 PM AVALANCHE ROSEDALE 33.85N 91.03W
07/22/2008 BOLIVAR MS LAW ENFORCEMENT
1 TREE DOWN IN ROSEDALE ON MAIN STREET...POWER LINES DOWN
IN ROSEDALE ON CHICAGO ROAD...AND HAIL OF AN UNKNOWN SIZE
REPORTED
&&Local storm report, Jul 22, 7:45 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
745 PM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG ROSEDALE 33.85N 91.03W
07/22/2008 BOLIVAR MS LAW ENFORCEMENT
1 TREE DOWN IN ROSEDALE ON MAIN STREET...POWER LINES DOWN
IN ROSEDALE ON CHICAGO ROAD...AND HAIL OF AN UNKNOWN SIZE
REPORTED
&&Local storm report, Jul 22, 8:33 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0726 PM FLASH FLOOD MERIDIAN 32.38N 88.71W
07/22/2008 LAUDERDALE MS LAW ENFORCEMENT
WATER OVER PRISTOK RD IN LAUDERDALE COUNTY ALSO WATER
ALSO ON HIGHWAY 493.
&&Local storm report, Jul 22, 9:05 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
905 PM CDT TUE JUL 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG RULEVILLE 33.72N 90.55W
07/22/2008 SUNFLOWER MS LAW ENFORCEMENT
TREE REPORTED DOWN ON HIGHWAY 8 NEAR RULEVILLE.
&&The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:09 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 38 min |
| Jul 22, 8:06 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 39 min |
| Jul 22, 8:49 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 41 min |
| Jul 23, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 62 min |
| Jul 23, 6:27 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 36 min |
| Jul 23, 6:52 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 38 min |
| Jul 22, 10:31 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, West Carroll | 44 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.